Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 264, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Sep 10, 2015, 4:13 PM CDT for Bates County, Missouri. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 10, 2015, 4:13 PM CDT (21:13 UTC)
- Expired
- Sep 10, 2015, 4:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Bates County, MO
The radar
The Pleasant Hill radar (KEAX), 63 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 10, 4:20 PM CDT | HAIL 1.25 | 7 E Butler, MO | CROP DAMAGE DUE TO LARGE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 348 J/kg
- Mixed-layer CIN
- -267 J/kg
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
708
WUUS53 KEAX 102113
SVREAX
MOC013-102145-
/O.NEW.KEAX.SV.W.0264.150910T2113Z-150910T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
413 PM CDT THU SEP 10 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BATES COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 445 PM CDT
* AT 412 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF APPLETON CITY...OR 9 MILES EAST OF BUTLER...AND IS NEARLY
STATIONARY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ROCKVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3827 9431 3835 9429 3834 9419 3827 9407
3822 9408 3821 9405 3806 9406
TIME...MOT...LOC 2112Z 313DEG 3KT 3824 9415
HAIL...1.00IN
WIND...60MPH
$$
CDB2 follow-up statements
098
WWUS53 KEAX 102125
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
425 PM CDT THU SEP 10 2015
MOC013-102145-
/O.CON.KEAX.SV.W.0264.000000T0000Z-150910T2145Z/
BATES MO-
425 PM CDT THU SEP 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR EAST CENTRAL BATES COUNTY...
AT 424 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
BUTLER...AND IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL BATES COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3828 9429 3835 9429 3834 9419 3827 9407
3822 9408 3821 9405 3811 9406
TIME...MOT...LOC 2124Z 316DEG 2KT 3828 9419
HAIL...1.00IN
WIND...60MPH
$$
CDB558
WWUS53 KEAX 102145
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
445 PM CDT THU SEP 10 2015
MOC013-102154-
/O.EXP.KEAX.SV.W.0264.000000T0000Z-150910T2145Z/
BATES MO-
445 PM CDT THU SEP 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BATES COUNTY WILL
EXPIRE AT 445 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3828 9429 3835 9429 3834 9419 3827 9407
3822 9408 3821 9405 3811 9406
TIME...MOT...LOC 2143Z 313DEG 3KT 3828 9419
$$
CDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:33 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Sep 10, 2:33 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 233 PM CDT THU SEP 10 2015 .DISCUSSION... Issued at 216 PM CDT THU SEP 10 2015 In the near-term storms have begin to develop in the southeastern portion of the CWA along an outflow boundary left over from this morning's storms. To our west several clusterS of storms have also developed ahead of a mid-level speed max and associated shortwave trough and surface cold front. At this time expecting the activity in southern Nebraska to move southeast into the CWA early this evening. Main severe threats will be large hail, damaging wind, and locally heavy rainfall. The storms will move across much of the CWA this evening and the early overnight period. Behind the storms much cooler and drier air will begin to advect into the CWA. For tomorrow and into early next week we will see much cooler temperatures and dry weather. By the middle of the week we return to normal daytime high temperatures. Furthermore a series of low amplitude shortwave troughs will brush the CWA embedded in deep- layer southwest flow allowing for the chance of scattered showers/storms...but nothing appears too aggressive/organized at this time. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) Issued at 1233 PM CDT THU SEP 10 2015 MAIN CONCERN FOR THIS FORECAST ISSUANCE WILL BE THE ARRIVAL OF A LINE OF THUNDERSTORMS LATER THIS EVENING INTO THE TERMINALS. THE STORMS ARE ASSOCIATED WITH A STRONG COLD FRONT MOVING IN FROM THE NORTHWEST. AT THIS TIME THE ACTIVITY IS PROGGED TO COME NEAR 02 UTC AND DEPART BY 05-06 UTC AND SHOULD PRODUCE MVFR VIS DUE TO HEAVY RAINFALL RATES. BEHIND THE STORMS SKIES WILL SLOWLY CLEAR ALONG WITH NORTHERLY WINDS AROUND 12 to 15 KTS WITH VFR CIGS AND VIS. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Pietrycha AVIATION...Pietrycha
Hazardous weather outlook, Sep 10, 6:07 AM CDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 607 AM CDT THU SEP 10 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 607 AM CDT THU SEP 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS MUCH OF THE AREA. SOME STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE WITH THE PRIMARY THREATS BEING GUSTY TO DAMAGING WINDS...HAIL...DANGEROUS CLOUD-TO-GROUND LIGHTNING...AND MODERATE TO LOCALLY HEAVY RAINFALL. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Sep 10, 4:05 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
405 PM CDT THU SEP 10 2015
MOZ053-102145-
BATES MO-
405 PM CDT THU SEP 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BATES COUNTY UNTIL
445 PM CDT...
AT 404 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF APPLETON CITY...OR 8 MILES EAST OF BUTLER. THIS
STORM WAS NEARLY STATIONARY.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL BATES
COUNTY.
LAT...LON 3824 9425 3831 9415 3824 9407 3822 9408
3821 9405 3808 9406
TIME...MOT...LOC 2104Z 313DEG 4KT 3824 9417
CDBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 5:15 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 30 min |
| Sep 10, 5:28 AM CDT | Severe Thunderstorm Warning | EAX | Cass | 32 min |
| Sep 10, 5:42 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 18 min |
| Sep 10, 4:05 PM CDT | Special Weather Statement | EAX | Bates | 40 min |
| Sep 10, 4:20 PM CDT | Flash Flood Warning | EAX | Bates | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.